Alert archive / Iowa / Wind Chill Advisories in 2016
Wind Chill Advisory 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Dec 14, 2016, 3:05 AM CST for 9 counties in Illinois; 12 counties in Iowa. It took effect at Dec 14, 2016, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2016, 3:05 AM CST (09:05 UTC)
- In effect from
- Dec 14, 2016, 9:00 PM CST
- Expired
- Dec 15, 2016, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Quad Cities, IA
All 21 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 31 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184 WWUS43 KDVN 140905 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 AM CST WED DEC 14 2016 ...DANGEROUSLY COLD WIND CHILLS TONIGHT AND THURSDAY MORNING... .A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TODAY, BRINGING AN EVEN COLDER AIR MASS INTO THE REGION. TONIGHT, AS TEMPERATURES DROP BELOW ZERO AND WINDS CONTINUE TO BLOW AROUND 10 MPH, WIND CHILLS WILL FALL TO THE -20 TO -27 RANGE OVER SNOW COVERED AREAS OF IOWA AND ILLINOIS. THESE DANGEROUSLY COLD WIND CHILLS WILL CONTINUE FROM AROUND 9 PM THIS EVENING THROUGH MID MORNING THURSDAY. IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-141715- /O.NEW.KDVN.WC.Y.0006.161215T0300Z-161215T1600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO 305 AM CST WED DEC 14 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY. * TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 9 PM THIS EVENING AND 10 AM THURSDAY. * WIND CHILL...AS LOW AS 25 BELOW DUE TO TEMPERATURES 8 BELOW TO AROUND ZERO...AND NORTHWEST WINDS 10 TO 15 MPH * WIND...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH DECREASING TO AROUND 10 MPH AFTER MIDNIGHT. * TEMPERATURES...8 BELOW TO AROUND ZERO. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS, RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
6 follow-up statements
151 WWUS43 KDVN 141007 CCA WSWDVN URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 407 AM CST WED DEC 14 2016 ...DANGEROUSLY COLD WIND CHILLS TONIGHT AND THURSDAY MORNING... .A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TODAY, BRINGING AN EVEN COLDER AIR MASS INTO THE REGION. TONIGHT, AS TEMPERATURES DROP BELOW ZERO AND WINDS CONTINUE TO BLOW AROUND 10 MPH, WIND CHILLS WILL FALL TO THE -20 TO -27 RANGE OVER SNOW COVERED AREAS OF IOWA AND ILLINOIS. THESE DANGEROUSLY COLD WIND CHILLS WILL CONTINUE FROM AROUND 9 PM THIS EVENING THROUGH MID MORNING THURSDAY. IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-142215- /O.COR.KDVN.WC.Y.0006.161215T0300Z-161215T1600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO 407 AM CST WED DEC 14 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY. * TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 9 PM THIS EVENING AND 10 AM THURSDAY. * WIND CHILL...AS LOW AS 25 BELOW DUE TO TEMPERATURES 8 BELOW TO AROUND ZERO...AND NORTHWEST WINDS 10 TO 15 MPH * WIND...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH DECREASING TO AROUND 10 MPH AFTER MIDNIGHT. * TEMPERATURES...8 BELOW TO AROUND ZERO. * IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS, RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
796 WWUS43 KDVN 141700 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1100 AM CST WED DEC 14 2016 ...DANGEROUSLY COLD WIND CHILLS TONIGHT AND THURSDAY MORNING... .A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TODAY... BRINGING AN EVEN COLDER AIR MASS INTO THE REGION. TONIGHT... AS TEMPERATURES DROP BELOW ZERO AND WINDS CONTINUE TO BLOW AROUND 10 MPH... WIND CHILLS WILL FALL TO THE -20 TO -27 RANGE OVER SNOW COVERED AREAS OF IOWA AND ILLINOIS. THESE DANGEROUSLY COLD WIND CHILLS WILL CONTINUE FROM AROUND 9 PM THIS EVENING THROUGH MID MORNING THURSDAY. IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-150100- /O.CON.KDVN.WC.Y.0006.161215T0300Z-161215T1600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO 1100 AM CST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... * TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 9 PM THIS EVENING AND 10 AM THURSDAY. * WIND CHILL...AS LOW AS 25 BELOW DUE TO TEMPERATURES 8 BELOW TO AROUND ZERO...AND NORTHWEST WINDS 10 TO 15 MPH. * WIND...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH DECREASING TO AROUND 10 MPH AFTER MIDNIGHT. * TEMPERATURES...8 BELOW TO AROUND ZERO. * IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS... RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
751 WWUS43 KDVN 142125 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 325 PM CST WED DEC 14 2016 ...DANGEROUSLY COLD WIND CHILLS TONIGHT AND THURSDAY MORNING... .ARCTIC HIGH PRESSURE WILL MOVE ACROSS THE REGION TONIGHT AND THURSDAY MORNING. TEMPERATURES AT OR BELOW ZERO TONIGHT COMBINED WITH WINDS AROUND 10 MPH WILL CREATE WIND CHILLS OF 20 TO 25 BELOW ACROSS SNOW COVERED AREAS. THE COLDEST WIND CHILLS ARE EXPECTED TO OCCUR BETWEEN 5 AND 9 AM THURSDAY MORNING. IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-150530- /O.CON.KDVN.WC.Y.0006.161215T0300Z-161215T1600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO 325 PM CST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... * TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 5 AND 9 AM THURSDAY. * WIND CHILL...AS LOW AS 25 BELOW ZERO. * WIND...NORTHWEST 10 TO 20 MPH DECREASING TO AROUND 10 MPH AFTER MIDNIGHT. * TEMPERATURES...ZERO TO 10 BELOW. * IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS... RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS... DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
173 WWUS43 KDVN 150205 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 805 PM CST WED DEC 14 2016 ...DANGEROUSLY COLD WIND CHILLS TONIGHT AND THURSDAY MORNING... .ARCTIC HIGH PRESSURE WILL MOVE ACROSS THE REGION TONIGHT AND THURSDAY MORNING. TEMPERATURES AT OR BELOW ZERO TONIGHT COMBINED WITH WINDS AROUND 10 MPH WILL CREATE WIND CHILLS OF 20 TO 25 BELOW ACROSS SNOW COVERED AREAS. THE COLDEST WIND CHILLS ARE EXPECTED TO OCCUR BETWEEN 5 AND 9 AM THURSDAY MORNING. IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-151015- /O.CON.KDVN.WC.Y.0006.161215T0300Z-161215T1600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO 805 PM CST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... * TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 5 AND 9 AM THURSDAY. * WIND CHILL...AS LOW AS 24 BELOW DUE TO TEMPERATURES 9 BELOW TO 6 ABOVE ZERO...AND NORTHWEST WINDS AROUND 10 MPH WITH ISOLATED GUSTS TO 15 MPH. * WIND...NORTHWEST AROUND 10 MPH WITH GUSTS TO 15 MPH. * TEMPERATURES...9 BELOW TO 6 ABOVE ZERO. * IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ NICHOLS
870 WWUS43 KDVN 150929 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 329 AM CST THU DEC 15 2016 ...DANGEROUSLY COLD WIND THROUGH MID MORNING... .ARCTIC HIGH PRESSURE MOVING INTO THE REGION WILL KEEP WINDS BLOWING AROUND 10 MPH THIS MORNING. THE WIND WILL COMBINE WITH TEMPERATURES OF NEAR ZERO TO 7 BELOW ZERO TO CREATE WIND CHILLS OF 20 TO 25 BELOW...ACROSS SNOW COVERED AREAS. THE COLDEST WIND CHILLS ARE EXPECTED TO OCCUR BETWEEN 5 AND 9 AM THIS MORNING. IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-151600- /O.CON.KDVN.WC.Y.0006.000000T0000Z-161215T1600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO 329 AM CST THU DEC 15 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 5 AND 9 AM THIS MORNING. * WIND CHILL...BETWEEN 18 AND 25 BELOW ZERO. * WIND...NORTHWEST AROUND 10 MPH WITH GUSTS TO 15 MPH. * TEMPERATURES...7 BELOW TO NEAR ZERO. * IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
771 WWUS43 KDVN 151603 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1003 AM CST THU DEC 15 2016 ...WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE... .WIND CHILLS HAVE IMPROVED TO ABOVE ADVISORY LEVELS. HOWEVER WIND CHILLS WILL REMAIN BETWEEN 5 BELOW TO NEAR 20 BELOW ZERO THIS MORNING. IF YOU ARE OUTSIDE BE SURE TO BUNDLE UP AND WEAR A SCARF, HAT AND MITTENS. IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-151715- /O.EXP.KDVN.WC.Y.0006.000000T0000Z-161215T1600Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO 1003 AM CST THU DEC 15 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... WIND CHILL VALUES HAVE BEGUN TO RISE THIS MORNING. VERY COLD WIND CHILLS BETWEEN 5 BELOW AND 20 BELOW ZERO CAN BE EXPECTED THROUGH THE LATE MORNING. IF GOING OUTSIDE BE SURE TO WEAR A HAT, MITTENS AND SCARF TO PROTECT EXPOSED SKIN FROM THE ELEMENTS. $$ GIBBS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Dec 13, 11:25 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Dec 13, 11:25 PM CST, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1125 PM CST Tue Dec 13 2016 ...AVIATION UPDATE... .SYNOPSIS... Issued at 320 PM CST Tue Dec 13 2016 18Z surface data has cold high pressure along the Nebraska/Iowa border with a weak boundary across the Dakotas. Dew points were at or below zero from the central and northern Plains into the western Great Lakes with teens and higher from the Ohio Valley into the southern Plains. && .SHORT TERM...(This Evening through Wednesday) ISSUED AT 320 PM CST Tue Dec 13 2016 Quiet and cold conditions will be seen across the area through sunset. After sunset, the dry air combined with light winds and mainly clear skies will allow a rapid temperature drop off during the first part of the evening. By late evening and overnight, clouds will be on the increase as a weak front approaches the area. The combination of the clouds and the high moving into the Ohio Valley will allow temperatures to first stabilize and then slowly rise the remainder of the night. Regardless, much of the area north of I-80 will see lows near zero. Favored cold areas will probably see readings bottom out below zero before they start rising. On Wednesday, clouds will clear from northwest to southeast during the day. High temperatures should occur around mid-day and then slowly fall during the afternoon. Winds will increase around mid-day Wednesday as the arctic air moves into the area which will allow wind chills to drop below zero north of an Oskaloosa, IA to Galesburg, IL line. .LONG TERM...(Wednesday Night through Tuesday) ISSUED AT 320 PM CST Tue Dec 13 2016 The main forecast concerns this period are windchills as well as the storm system Friday through Saturday. Models are in good overall agreement with the transition of the 500 hpa pattern through the period. Northwest flow aloft will transition to more of a southwesterly flow aloft for next week. The coldest air of the season will be in place across the region to begin the long term Wednesday night into Thursday morning. Canadian high pressure will be building into the state with 850 temperatures of -20 to -25. Winds will be weakening but windchill advisory criteria may be met along and north of Highway 20 corridor for a couple of hours Thursday morning but windchills will be below zero. Looking ahead to the system for Friday through Saturday with split flow regime models depict two shortwaves moving across the area, one Friday and the second arriving on Friday night. Precipitation looks to be all snow with the first wave under a warm advection regime with a warm front to the south of our area and some overrunning of the warm air. Snow ratios will quickly lower as the temperatures aloft warm but a drier snow to start at this time with the arctic air in place across the region. The second wave will arrive late Friday into Saturday with a surface low forming in the Southern High Plains. Models depict strong warm advection ahead of this system with a plume of warm air moving into southeast Iowa and adjacent areas of Illinois. Model soundings suggest precipitation falling as mix across this area and snow to the north. Lots of questions about the positions of features and the actual strength of the warm air moving northward but this will ultimately depend on the track of the surface low which the models continue to oscillate on depicts the consistent 500 hpa pattern. Another possible source of error will be the phasing of the lows but for now will side with the two systems and another long duration event. In addition to the precipitation models show a very impressive rise/fall couplet with this system which would result in breezy conditions Saturday into Sunday and falling temperatures. This may also result again in dangerously cold windchills with strong wind speeds and similar 850 temperatures. In the wake of this weekends trough a different active pattern will set up with a deep trough across the Western CONUS with southwesterly flow into the Great Lakes. This will need to be watch if any strong systems will be able to eject out of the base of the trough and into the Plains towards the end of the week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) ISSUED AT 1121 PM CST Tue Dec 13 2016 VFR conditions to continue for the next 24 hours with a clear to mostly clear sky under cold arctic high pressure. Winds will be out of the southwest overnight at 5 to 10 MPH becoming northwest at 15 to 25 MPH by late morning on Wednesday. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...DC AVIATION...Nichols
Hazardous weather outlook, Dec 13, 5:00 AM CST, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CST TUE DEC 13 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 500 AM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT VERY COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH WILL MAKE FOR WIND CHILLS OF 10 BELOW TO NEAR 15 BELOW ZERO EARLY THIS MORNING IN AREAS GENERALLY NORTHWEST OF A CEDAR RAPIDS...TO DUBUQUE IOWA LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILLS WILL BE BELOW ZERO EACH NIGHT OVER SNOW COVERED AREAS FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. WEDNESDAY NIGHT AND EARLY THURSDAY MORNING WILL SEE DANGEROUSLY COLD WIND CHILLS OF 15 TO 25 BELOW ZERO OVER SNOW COVERED LOCATIONS...GENERALLY ALONG AND NORTH OF INTERSTATE 80. ROUNDS SNOW WILL BE POSSIBLE OVER THE AREA FROM LATE THURSDAY NIGHT THROUGH SATURDAY. THERE MAY EVEN BE THE CHANCE FOR A WINTRY MIXTURE OF PRECIPIATION ACROSS PORTIONS OF THE OUTLOOK AREA FRIDAY NIGHT INTO EARLY SATURDAY MORNING. THE TRACK OF THIS POTENTIAL STORM SYSTEM IS STILL UNCERTAIN AND IT IS TOO EARLY TO DETERMINE HOW MUCH SNOW OR WINTRY MIX IS POSSIBLE. FOLLOWING THE END OF THE WEEK STORM SYSTEM...ANOTHER STRONG COLD FRONT IS EXPECTED TO BRING WIND CHILLS BACK WELL BELOW ZERO BY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 12
Nearby
Wind Chill Advisories in Iowa, 2016Wind Chill Advisories in Illinois, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.